Well I am back again, have been in and out of hospital again. One of my necrotic toes got infected very badly and I ended up in hospital for 14 days getting IV antibiotics and strong oral antibiotics. At the end of it all the antibiotics made me quite sick, had severe stomach pain and they ran a bunch of tests to see if I had had a heart attack. This all happened Sunday night and Monday morning, they gave me some IV anti sickness medicine and it cleared up the stomach upset and pain. And a bit of peppermint water. Old remedy but it really helped a lot! Well I was home a grand total of half an hour when the doctor on the ward called to tell me that one of my blood tests came back positive for a heart attack. Was a bit shocked to say the least! Down to A&E, evaluated and nothing showed any signs of a heart attack but they admitted me anyways. More tests later and they are still not positive it was a heart attack or something caused by my MCTD. What they say I have now instead of just Scleroderma.
I'm due to have an angiogram on the 20th of this month, and a bit scared at the moment. I hope it doesn't hurt too much and everything checks out okay. I had debated on not having it as two of the Cardiologist said it wasn't a heart attack and they were fairly positive it was caused by the MCTD, but I figured I need to know for sure. So I will soldier on with another test. They noticed a thickening in my colon when I had a MRA (magnetic resonance angiogram) in March so had to go through a Colonoscopy while inpatient, and let me tell you that was no fun. Bad enough to have to sit on the loo non stop for hours at home, but when you have one toilet and 6 people it is really difficult. It all came back negative, so no problems there anymore.
Whilst inpatient this time they have told me that they want to give me Rituximab, I don't know much about the drug other than what they tell me and what I have read about it. Have any of you taken it and if so have you taken it for awhile and does it help? And also have there been any long term side effects from it? The doctors of course tell me it is a wonder drug and I would be mad not to have the treatment. But I don't always trust them and have seen in the past where medications were said to be fantastic, only to have bad side affects over long term use. So any help from you all would be greatly appreciated.
To be honest if it would at least lesson my symptoms and let me have some of my life back it would be worth it. My quality of life has gone in the toilet, I can't get out of the house at all unless in my wheel chair and I get so tired I can make about three hours of awake time and then have to sleep. And when I am awake I am so dizzy I can hardly do anything. I have told my doctors about it and they just say it is the medication and I need to persevere! It is incredibly frustrating at the moment. And if we could just have a bit of warm weather so I could go outside would be wonderful. That little bit we did have here I couldn't go out of the hospital room and could only look out through the window at it.
Well thanks in advance for any help with the Rituximab and hope you all are keeping warm!